Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 24, 2014, 6:16 PM MDT for Fremont County, Wyoming. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2014, 6:16 PM MDT (00:16 UTC)
- Expired
- Jun 24, 2014, 7:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 34 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:45 PM MDT | HAIL 0.75 | 10 Nne Riverton, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2661 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS55 KRIW 250016
SVRRIW
WYC013-250115-
/O.NEW.KRIW.SV.W.0039.140625T0016Z-140625T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
616 PM MDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
* UNTIL 715 PM MDT
* AT 609 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF BOYSEN STATE PARK TO 10 MILES
NORTHEAST OF KINNEAR...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOYSEN RESERVOIR AROUND 630 PM MDT.
SHOSHONI AROUND 700 PM MDT.
HIDDEN VALLEY AROUND 705 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE U.S. HWY 20/26 MILE MARKER
100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR BOYSEN RESERVOIR...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4327 10775 4319 10787 4306 10813 4305 10850
4314 10885 4327 10858 4335 10847 4348 10843
4348 10834 4346 10833 4347 10802 4344 10770
TIME...MOT...LOC 0013Z 278DEG 18KT 4341 10833 4334 10833
4330 10838 4325 10845 4318 10861
HAIL...1.00IN
WIND...<50MPH
$$
MURRELL3 follow-up statements
145
WWUS55 KRIW 250046
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
646 PM MDT TUE JUN 24 2014
WYC013-250115-
/O.CON.KRIW.SV.W.0039.000000T0000Z-140625T0115Z/
FREMONT WY-
646 PM MDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FREMONT COUNTY UNTIL 715 PM MDT...
AT 640 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF RIVERTON...TO 7 MILES WEST OF
SHOSHONI...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
SEVERE THUNDERSTORMS WILL BE NEAR...
U.S. HWY 26 MILE MARKER 120 AND U.S. HWY 26 MILE MARKER 110 AROUND
650 PM MDT.
SHOSHONI AROUND 700 PM MDT.
HIDDEN VALLEY AROUND 705 PM MDT.
U.S. HWY 20/26 MILE MARKER 90 AROUND 715 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE U.S. HWY 20/26 MILE MARKER
100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR BOYSEN RESERVOIR...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4327 10775 4319 10787 4306 10813 4305 10850
4311 10872 4323 10848 4331 10840 4336 10832
4338 10828 4340 10823 4347 10802 4344 10770
TIME...MOT...LOC 0043Z 278DEG 18KT 4339 10813 4332 10813
4328 10818 4323 10825 4316 10841
HAIL...1.00IN
WIND...<50MPH
$$
MURRELL653
WWUS55 KRIW 250105
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
705 PM MDT TUE JUN 24 2014
WYC013-250115-
/O.CON.KRIW.SV.W.0039.000000T0000Z-140625T0115Z/
FREMONT WY-
705 PM MDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FREMONT COUNTY UNTIL 715 PM MDT...
AT 657 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHOSHONI TO 6 MILES NORTHEAST OF RIVERTON...AND
MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL...AS WELL AS HAIL PILING UP ON AREA
ROADWAYS WHICH COULD CAUSE SLICK AND HAZARDOUS ROAD CONDITIONS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
SEVERE THUNDERSTORMS WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 90 AROUND 715 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4314 10854 4319 10842 4323 10836 4327 10830
4330 10824 4333 10815 4337 10802 4336 10773
4327 10775 4319 10787 4306 10813 4305 10850
4306 10852
TIME...MOT...LOC 0102Z 278DEG 18KT 4330 10800 4323 10800
4319 10805 4314 10812 4307 10829
HAIL...1.00IN
WIND...<50MPH
$$008
WWUS55 KRIW 250114
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
714 PM MDT TUE JUN 24 2014
WYC013-250123-
/O.EXP.KRIW.SV.W.0039.000000T0000Z-140625T0115Z/
FREMONT WY-
714 PM MDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY WILL
EXPIRE AT 715 PM MDT...
THE LINE OF STORMS BETWEEN RIVERTON AND SHOSHONI...WHICH PROMPTED
THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES
AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4314 10854 4319 10842 4323 10836 4327 10830
4330 10824 4333 10815 4337 10802 4336 10773
4327 10775 4319 10787 4306 10813 4305 10850
4306 10852
TIME...MOT...LOC 0113Z 278DEG 18KT 4329 10792 4322 10793
4318 10798 4313 10805 4306 10822
$$
MURRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:54 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 24, 3:54 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 354 PM MDT TUE JUN 24 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY WV IMAGERY SHOWING RIDGE AXIS OVER THE WRN BORDER OF WY...TROFFING EAST WITH EMBEDDED SW/WEAK JET STREAK EXITING EWD...A WEAK VORT MAX CRESTING THE RIDGE NOW...AND ANOTHER SW/JET OVR THE GREAT BASIN. AT THE SFC...LOW P STILL OF THE SW...HIGH(ER) PRESSURE OFF TO THE NE ACROSS THE NRN PLAINS...WITH THREE WEAK BOUNDARIES ACROSS THE CWA...ONE ACTING LIKE A VERY WEAK FRONT AND STILL DRAPED ALONG THE ERN SLOPES OF THE MOUNTAINS E OF THE DIVIDE. THE OTHERS ARE ASSOCIATED W/ THE SW LOW...WITH WEAK INVERTED LOBES STRETCHING TO THE N ALONG OUR WRN BORDER WITH ID...AND THE OTHER POINTED EWD ACROSS SWEETWATER COUNTY INTO ERN FREMONT AND THEN E INTO NATRONA COUNTY. THIS SET-UP OFFERS UP A FEW DIFFERING CONVERGENCE ZONES IN ADDITION TO THE MOUNTAINS. ERLY FLOW E AND N OF THE SOUTHERN BOUNDARY...WESTERLY/SOUTHWESTERLY TO THE WEST AND SOUTH OF THE BOUNDARY. HIGHER CAPE WILL ONCE AGAIN SHOWING ALONG AND N OF THIS BOUNDARY IN THE MORE ERLY FLOW...GIVING SOME ADDITIONAL FOCUS AND STRENGTH TO POSSIBLE STORM INITIATION THIS AFTERNOON...ALONG WITH THOSE THAT MAKE IT OFF FROM THE MOUNTAINS. ADDITIONALLY...THE WEAK RIDGE RUNNING SW WILL RIDE OVR THE FA BY MID-DAY...HELPING TO SPARK EARLIER CONVECTION EVEN AS HEIGHTS ARE ON THE RISE. ATTM...STORM PARAMETERS LOOK TO REMAIN MOSTLY AOB SEVERE LEVELS. HOWEVER STRONGER STORMS AND ISOLATED SVR MAY STRETCH ALONG/NORTH OF THE SOUTHERN SFC BOUNDARY AND A BIT FURTHER INTO THE CENTRAL CWA TODAY WITH 0-6 KM SHEAR HOVERING BETWEEN 20 AND 30 KTS...INCREASING SOMEWHAT EARLY THIS EVENING AND OVERNIGHT. CIRRUS CLOUD SHIELD MOVING ACROSS THE FA FROM WEST TO EAST IS CURRENTLY KEEPING MUCH OF THE REGION W OF THE DIVIDE UNDER CONTROL EARLY. BIG HORNS CURRENTLY CAPPED BUT IN SUNSHINE WILL LIKELY GO LATER AFTER THE SRN ABSAROKAS WHICH ARE LESS CAPPED...THEN PORTIONS OF THE SFC BOUNDARY OVR SWEETWATER AND SUBLETTE COUNTIES NEXT. WILL HAVE TO WATCH FOR OPENING IN THE SHIELD FOR CI TO OCCUR ELSEWHERE. THIS MAY ALSO KEEP SFC HIGHS FROM REACHING FCST LVLS...OR MAY OCCUR RATHER LATE IF THEY DO. WED BEGINS WITH UPR RIDGE CENTERED OVR WY WITH GREAT BASIN LOW BUILDING INTO SWRN WY...WITH A KINDA/SORTA WARM FRONT/INVERTED TROF EXTENDING TO THE NE THEN N ALONG THE BIG HORNS. THIS WILL OPEN THE DOOR TO SERLY LL FLOW THROUGH AT LEAST NRN NATRONA COUNTY AND ALL OF JOHNSON COUNTY...WITH DECENT MOISTURE RETURN THRU AT LEAST THE MORNING PERIOD...POSSIBLY INTO THE EARLY AFTERNOON. AS A WEAK RIDGE RUNNING SW/JET STREAK MOVES ACROSS THE AREA IN THE AFTERNOON...AT LEAST ISOLATED CONVECTION WILL OCCUR ALONG/NEAR TROF/FRONT/BOUNDARY N OF THE SFC LOW ALONG WITH WHAT CAN GO OVR THE BIG HORNS. PLACEMENT OF THE TROF/FRONT/BOUNDARY WILL MEAN EVERYTHING AT THIS TIME...WITH MOST SEVERE WEATHER OCCURRING ALONG/EAST OF THE BOUNDARY WHERE CAPE RANGING FROM 1200 TO 2000 J/KG AND DEEP SHEAR WILL BE MAXIMIZED IN OUR FA FOR A SHORT TIME BEFORE GETTING SQUEEZED OUT ACROSS THE ERN BORDER. A LITTLE OF EVERYTHING COULD OCCUR...INCLUDING LARGE HAIL...DAMAGING WINDS...AND/OR AND ISOLATED TORNADO...ESPECIALLY ALONG THE BOUNDARY WHERE SOME SFC BACKING OF THE WINDS IS EXPECTED UNTIL A FRONT MOVES SOUTH ACROSS THE ERN COUNTIES IN RESPONSE TO MID/UPR FORCING AND THE RETREAT OF THE SW SFC LOW AND ANY DEVELOPING LEE LOW IN CO. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY A CLOSED LOW OFF THE BRITISH COLUMBIA COAST WILL SWING A VORT LOBE THROUGH THE AREA WEDNESDAY EVENING. THIS WILL BE THE FIRST IN A SERIES OF SHORTWAVE TROUGHS THAT WILL ROTATE AROUND THIS PARENT LOW THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE EVENING WEDNESDAY NIGHT FROM THIS VORT LOBE ALONG WITH A CHANCE OF STRONG THUNDERSTORMS JOHNSON AND NATRONA COUNTIES WHERE THE BEST CAPE WILL BE. THURSDAY WILL BE A REPEAT OF WEDNESDAY BUT THE SEVERE THREAT WILL BE MAINLY OVER NORTHEAST BIG HORN AND JOHNSON COUNTIES LATE THURSDAY WITH THE NEXT SHORTWAVE. THURSDAY SHOULD SEE THE STRONGEST SOUTHWEST BREEZES ACROSS THE CWA AS THE SFC GRADIENT TIGHTENS A BIT. WE WILL CONTINUE WITH THE SHORTWAVES ROTATING THROUGH EVERY 24 HOURS THROUGH SATURDAY. HOWEVER A CLOSED LOW WILL ESTABLISH ITSELF NORTH OF THE CENTRAL MONTANA CANADIAN BORDER WITH THE ASSOCIATED MAIN TROUGH AXIS APPROACHING THE ROCKIES WHICH WILL PRODUCE MORE NUMEROUS MAINLY LATE DAY SHOWERS AND THUNDERSTORMS AND CLOUDS WHICH WILL COOL TEMPS DOWN BY AROUND 5 TO 10 DEGREES BY FRIDAY. ON SATURDAY NIGHT THE MAIN TROUGH WILL TRACK ACROSS THE REGION FOR THE COOLEST WEATHER OF THE WEEK TO OCCUR SUNDAY BEHIND THE TROUGH AXIS BUT NOT AS COOL AS TEMPS WERE TWO WEEKENDS AGO. THE THREAT OF LATE DAY T STORMS WILL CONTINUE THROUGH SUNDAY AND MONDAY WITH A WEAK SHORT LIVED COOL FRONT DUE THROUGH THE AREA MONDAY. NEXT TUESDAY SHOULD FEATURE THE LEAST LIKELY DAY FOR ANY SHOWERS AS A RIDGE BUILDS IN WITH CONFLUENT FLOW. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU. HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE TO KEEP WIDELY SCT TO SCT SHRA/TSRA IN THE AREA...MOVING E OVER THE LOWER ELEVATIONS AT AROUND 20 KTS THROUGH AT LEAST 03Z. HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS WILL BE POSSIBLE UNDER THE STRONGER STORMS. THIS ACTIVITY WILL BRING OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND VIS...CONTINUING TO EFFECT THE TERMINALS THROUGH 3Z-4Z WITH LINGERING SHRA/ISOLD TSRA FROM 4Z-7Z WED...PERHAPS UNTIL 9Z AT KCPR. ANOTHER ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A BIT MORE ISOLATED. HOWEVER...STRONGER TO SEVERE STORMS MAY BE POSSIBLE...ESPECIALLY BETWEEN KCPR AND KBYG AFTER 20Z. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU. HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE WIDELY SCT TO SCT SHRA/TSRA ACROSS THE AREA...MOVING E OVER THE LOWER VALLEYS AT AROUND 20 KTS THROUGH 03Z. HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS WILL BE POSSIBLE UNDER THE STRONGER STORMS THROUGH 03Z. THIS ACTIVITY WILL BRING OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND VIS...CONTINUING TO EFFECT MOST TERMINALS THROUGH 3Z WITH LINGERING SHRA/ISOLD TSRA FROM 3Z-5Z WED...PERHAPS UNTIL 8Z AT KJAC. ANOTHER ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A BIT MORE ISOLATED. && .FIRE WEATHER... WARMER AGAIN MOST AREAS TODAY. WIDELY SCATTERED TO SCATTERED CHANCES FOR SHOWERS AND THUNDER ACROSS THE FORECAST AREA...WITH BETTER CHANCES ACROSS THE MOUNTAINS AND ALONG/NEAR A SURFACE BOUNDARY FROM EASTERN ZONE 283...AND ALL OF 289 AND 280...WHERE UP TO A THIRD OF AN INCH OF LIQUID WILL BE POSSIBLE UNDER SOME SHOWERS/STORMS...LOCALLY HIGHER IF THE SHOWERS/STORMS REMAIN TERRAIN TIED. OTHERWISE...WINDS WILL TEND OUT OF THE EAST EAST OF THE DIVIDE...WEST TO SOUTHWEST WEST OF THE DIVIDE. WIND SPEEDS WILL RANGE FROM 10 TO 15 MPH WITH A FEW GUSTS 20 TO 25 MPH...HIGHER AND MORE ERRATIC UNDER/NEAR THUNDERSTORMS...WHERE OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED...ESPECIALLY ACROSS THE SOUTHERN DISPATCH ZONES. WARMER EVERYWHERE WEDNESDAY EXCEPT FOR THE FAR WEST BEHIND A WEAK FRONTAL BOUNDARY WHERE HIGH TEMPS WILL RUN UP TO 5 DEG COOLER THAN TUESDAY. WEDNESDAY...CHANCES FOR ISOLATED TO WIDELY SCATTERED SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ACROSS ALL ZONES EXCEPT FOR THE SOUTHERN DISPATCH ZONES WHICH WILL NOT HAVE MUCH OF A CHANCE FOR PRECIPITATION. WINDS WILL COME AROUND TO THE WEST/NORTHWEST FOR MOST ZONES AS THE FRONT MEANDERS EASTWARD DURING THE DAY. STRONGER GUSTY WEST WINDS WILL LAY ACROSS THE SOUTHERN ZONES 277 278 279 AND 289 WHERE WHERE IN COMBINATION WITH MIN RH VALUES OF MIDDLE TO UPPER TEENS...WILL ENHANCE FIRE WEATHER CONCERNS FOR ANY FIRE THAN GET STARTED...ALTHOUGH FUELS ARE NOT CONSIDERED CRITICAL AT THIS TIME. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAUN LONG TERM...LIPSON AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 24, 4:00 AM MDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT TUE JUN 24 2014 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE BEST CONCENTRATION EXPECTED ALONG AND EAST OF THE DIVIDE. SOME STORMS MAY BECOME STRONG WITH HAIL...LOCALLY HEAVY RAIN AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS WILL HAVE GUSTY WIND AND HAIL. FRIDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE REGION. SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OR HAIL. TEAM RIVERTON
In the hours before
Special weather statement, Jun 24, 5:09 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 509 PM MDT TUE JUN 24 2014 WYZ009-011-250015- BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY- 509 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 615 PM MDT... AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLE IN THE WALL...OR 12 MILES SOUTHWEST OF KAYCEE...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... KAYCEE AND STATE HWY 190 MILE MARKER 100 AROUND 540 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4386 10641 4354 10627 4351 10693 4367 10698 TIME...MOT...LOC 2309Z 255DEG 15KT 4361 10680 BRAUN
Special weather statement, Jun 24, 5:21 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 521 PM MDT TUE JUN 24 2014 WYZ007-016-017-250015- OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY- 521 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN HOT SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 615 PM MDT... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF MAVERIK SPRING DOME FIELD TO DIVERSION DAM REST AREA...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... MORTON AROUND 550 PM MDT. PILOT BUTTE RESERVOIR AROUND 555 PM MDT. PAVILLION AROUND 600 PM MDT. OCEAN LAKE AROUND 615 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4350 10819 4314 10859 4314 10916 4350 10876 TIME...MOT...LOC 2321Z 270DEG 16KT 4343 10871 4321 10895 BRAUN
Special weather statement, Jun 24, 5:25 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
525 PM MDT TUE JUN 24 2014
WYZ017>019-250030-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-
525 PM MDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 630
PM MDT...
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GAS HILLS RD MILE
MARKER 10 TO 13 MILES NORTH OF U.S. HWY 287 MILE MARKER 30 TO CROOKS
GAP...AND MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
GAS HILLS RD MILE MARKER 10 AND JEFFREY CITY AROUND 530 PM MDT.
CASTLE GARDENS AROUND 630 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4305 10758 4237 10758 4237 10832 4305 10832
TIME...MOT...LOC 2325Z 270DEG 15KT 4301 10823 4270 10789
4232 10788
BRAUNSpecial weather statement, Jun 24, 5:52 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 552 PM MDT TUE JUN 24 2014 WYZ014-023>030-250200- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY- UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS- WIND RIVER MOUNTAINS WEST- 552 PM MDT TUE JUN 24 2014 THROUGH 8 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO TRACK EAST NORTHEAST ACROSS SOUTHWEST WYOMING. THE MAIN HAZARD WILL BE GUSTY WINDS TO 50 MPH...EVEN FROM WEAK SHOWER ACTIVITY. IN THE STRONGER THUNDERSTORMS ALSO EXPECT SMALL HAIL...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. 21
Special weather statement, Jun 24, 5:54 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 554 PM MDT TUE JUN 24 2014 WYZ007-017-250100- OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 554 PM MDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 700 PM MDT... AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF PAVILLION TO PILOT BUTTE RESERVOIR...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... OCEAN LAKE AROUND 600 PM MDT. BOYSEN STATE PARK HEADQUARTERS AND BOYSEN STATE PARK AROUND 640 PM MDT. HIDDEN VALLEY AROUND 655 PM MDT. SHOSHONI AROUND 700 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4345 10784 4309 10815 4314 10887 4345 10856 TIME...MOT...LOC 2354Z 271DEG 20KT 4337 10850 4321 10866 BRAUN
Special weather statement, Jun 24, 6:03 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 603 PM MDT TUE JUN 24 2014 WYZ002>007-250200- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN- 603 PM MDT TUE JUN 24 2014 THROUGH 8 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE ABSAROKA MOUNTAINS AND SPREAD EAST INTO THE BIG HORN BASIN. THE STRONGEST ACTIVITY IS EXPECTED TO OCCUR OVER THE WESTERN HALF OF THE BIG HORN BASIN. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SOME HAIL...GUSTY WINDS TO 45 MPH...AND VERY HEAVY RAINFALL...AS WELL OCCASIONAL LIGHTNING. HEAVY RAINFALL IN A SHORT AMOUNT OF TIME COULD CAUSE MINOR FLOODING IN LOW LYING OR POOR DRAINAGE AREAS. 21
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:20 PM MDT | Special Weather Statement | RIW | Natrona | 55 min |
| Jun 24, 6:32 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jun 24, 6:38 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 52 min |
| Jun 24, 7:20 PM MDT | Special Weather Statement | RIW | 55 min | |
| Jun 24, 7:40 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| Jun 24, 7:45 PM MDT | Special Weather Statement | RIW | Fremont | 60 min |
| Jun 24, 7:59 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jun 24, 8:09 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 66 min |
| Jun 24, 8:23 PM MDT | Special Weather Statement | RIW | Natrona | 67 min |
| Jun 24, 8:34 PM MDT | Special Weather Statement | RIW | Fremont | 56 min |
| Jun 24, 10:02 PM MDT | Special Weather Statement | RIW | Natrona | 58 min |
| Jun 24, 11:25 PM MDT | Special Weather Statement | RIW | 50 min | |
| Jun 25, 2:22 PM MDT | Special Weather Statement | RIW | Johnson | 23 min |
| Jun 25, 2:28 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jun 25, 2:44 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 46 min |
| Jun 25, 3:21 PM MDT | Special Weather Statement | RIW | Fremont | 39 min |
| Jun 25, 4:09 PM MDT | Special Weather Statement | RIW | Fremont | 36 min |
| Jun 25, 4:28 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jun 25, 4:46 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jun 25, 4:51 PM MDT | Special Weather Statement | RIW | Natrona | 54 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.